Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 48, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 10, 2014, 12:28 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 12:28 PM EDT (16:28 UTC)
- Expired
- May 10, 2014, 7:33 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
926 WHUS71 KBUF 101628 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1228 PM EDT SAT MAY 10 2014 SLZ022-024-110000- /O.NEW.KBUF.SC.Y.0048.140510T1628Z-140511T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1228 PM EDT SAT MAY 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
2 follow-up statements
770 WHUS71 KBUF 101932 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT SAT MAY 10 2014 SLZ022-024-110000- /O.CON.KBUF.SC.Y.0048.000000T0000Z-140511T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 332 PM EDT SAT MAY 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
616 WHUS71 KBUF 102333 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 733 PM EDT SAT MAY 10 2014 SLZ022-024-110045- /O.CAN.KBUF.SC.Y.0048.000000T0000Z-140511T0000Z/ SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 733 PM EDT SAT MAY 10 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE FALLEN TO A LITTLE BELOW ADVISORY LEVELS AND WILL CONTINUE TO DIMINISH THIS EVENING...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ JJR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 10, 10:43 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 10, 10:43 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1043 AM EDT SAT MAY 10 2014 .SYNOPSIS... WEAK HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE NEXT COUPLE OF DAYS...AND WILL BRING A RETURN TO FAIR WEATHER AND SEASONABLE TEMPERATURES FOR THE REMAINDER OF THE WEEKEND. UNSETTLED WEATHER WILL RETURN EARLY NEXT WEEK AS LOW PRESSURE ACROSS THE MID-WESTERN STATES GRADUALLY LIFTS A WARM FRONT ACROSS THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RADAR IMAGERY LATE THIS MORNING SHOWING A SMALL AREA OF SHOWERS MOVING ACROSS FAR NORTHERN PA...BUT RECENT RADAR TRENDS WILL ALLOW THIS TO REMAIN SAFELY SOUTH OF THE NY/PA LINE. THIS WILL KEEP OUR REGION DRY THROUGH THE MORNING HOURS. HAND SURFACE ANALYSIS SHOWS THE FIRST SURFACE COLD FRONT OR PRE-FRONTAL TROUGH NOW IN FAR EASTERN NY...WITH A SECONDARY FRONT OVER THE CENTRAL GREAT LAKES. SOMEWHAT HIGHER DEWPOINTS STILL REMAIN ACROSS OUR REGION THIS MORNING...AND THIS WILL ALLOW FOR AN AXIS OF MODEST INSTABILITY TO DEVELOP BY EARLY AFTERNOON FROM THE INTERIOR SOUTHERN TIER INTO THE FINGER LAKES AND EASTERN NY. THIS MAY ALLOW AN ISOLATED SHOWER TO FORM ON THE SOUTHEASTERN FRINGE OF OUR CWA DURING THE EARLY TO MID AFTERNOON. BY LATE AFTERNOON THIS AXIS OF INSTABILITY WILL SLIDE FARTHER SOUTH AND EAST AWAY FROM THE REGION AS DRY AIR FILTERS IN. OTHERWISE MOST OF THE AREA WILL REMAIN DRY TODAY. THERE WILL BE A MIX OF SUN AND CLOUDS THIS MORNING...BUT THIS AFTERNOON RECENT SATELLITE TRENDS SUGGEST A DENSE CIRRUS SHIELD UPSTREAM ACROSS OHIO AND LAKE ERIE WILL OVERSPREAD THE REGION WITH SKIES BECOMING MOSTLY CLOUDY IN MOST AREAS. THIS DENSE CIRRUS MARKS THE POSITION OF A DEVELOPING BAROCLINIC LEAF NOTED IN WATER VAPOR IMAGERY. THE MID LEVEL SHORTWAVE AND FRONTOGENETIC FORCING ASSOCIATED WITH THIS WEAK WAVE WILL PASS WELL TO OUR SOUTH AND EAST THIS EVENING...WITH THE ONLY IMPACTS ON OUR AREA BEING HIGH CLOUD COVER. HIGHS WILL GENERALLY RANGE FROM THE UPPER 60S TO LOWER 70S...WITH THE WARMEST TEMPERATURES ACROSS THE GENESEE VALLEY AND FINGER LAKES REGIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LARGE SCALE SUBSIDENCE/DRYING WILL SUPPORT A DRIER/COOLER AIRMASS SATURDAY NIGHT...AS A WEAK AREA OF HIGH PRESSURE BUILDS IN BEHIND THE EARLY SATURDAY FRONTAL BOUNDARY PASSAGE. THE WEAK HIGH WILL REMAIN IN CONTROL FOR SUNDAY PROVIDING A DRY DAY WITH MORE SUNSHINE LIKELY EARLIER IN THE DAY...WITH INCREASING CLOUDINESS DURING THE AFTERNOON. TEMPERATURES LOOK SEASONABLE WITH MOST HIGHS IN THE UPPER 60S TO LOWER 70S. A STRENGTHENING SOUTHWEST FLOW IN ADVANCE OF LONGWAVE TROUGH AMPLIFICATION INTO THE WESTERN CONUS SUNDAY NIGHT AND MONDAY WILL ALLOW GULF MOISTURE TO ADVECT NORTH INTO THE GREAT LAKES REGION DURING THIS TIME. LOW LEVEL THETA-E GRADIENT/WARM FRONT IN ADVANCE OF THIS SYSTEM ON THE LOW LEVEL JET NOSE MAY BRING SOME MAINLY ELEVATED CONVECTION TO THE AREA FROM SOUTHWEST TO NORTHEAST SUNDAY NIGHT THROUGH MONDAY...WITH PRECIPITATION PROBABILITIES LIMITED TO THE SCATTERED RANGE GIVEN THE ABSENCE OF ANY WELL-DEFINED MID/UPPER LEVEL FORCING. && .LONG TERM /TUESDAY THROUGH FRIDAY/... WELL DEFINED WARM FRONT LOOKS TO BE THROUGH MUCH OF THE AREA AT THE START OF THE PERIOD. SOME MODEL DIFFERENCES IN THE TUESDAY AND WEDNESDAY TIME FRAME WITH RESPECT TO THE MOVEMENT OF THE AMPLIFYING UPSTREAM LONG WAVE TROUGH. GIVEN THE STRENGTH OF THE EASTERN CONUS RIDGE...MORE WEIGHT WAS GIVEN TO THE SLOWER ECMWF AND CANADIAN SOLUTIONS. THIS WOULD PLACE THE AREA WITHIN THE WARM SECTOR AIR MASS THROUGH WEDNESDAY. ANY REAL FORCING LOOKS TO BE LACKING OTHER THAN DAYTIME INSTABILITY WITHIN THE REMAINING MOIST AIRMASS WHICH WILL BE IN PLACE...GIVING THE THREAT FOR MAINLY SCATTERED DIURNALLY DRIVEN CONVECTION. DESPITE THE MODEL TIMING DIFFERENCES...THE ENTIRE MEDIUM RANGE MODEL SUITE INDICATE THE DEVELOPMENT OF A CLOSED LOW BY THE TIME THE UPPER TROUGH ADVANCES INTO THE GREAT LAKES REGION BY MID TO LATE WEEK. THE EXPECTATION FOR SOME PHASING OF SHORT WAVE ENERGY DROPPING DOWN FROM CENTRAL CANADA WILL ADVECT RATHER COLD AIR FOR MID MAY ON THE BACK SIDE OF THIS SYSTEM...WHICH SHOULD REACH WESTERN NEW YORK BY THE END OF THE LONG TERM PERIOD. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE ACROSS THE REGION FROM W-E THROUGH MID- MORNING. CIGS MAY BRIEFLY LOWER WITH THE FRONT...BUT FOR THE MOST PART EXPECT VFR CONDITIONS FOR THIS MORNING. ANY LOWER CIGS WILL BE SHORT LIVED AS CLOUDS LIFT AND SCATTER WITH WIDESPREAD VFR CONDITIONS DEVELOPING THIS AFTERNOON THROUGH TONIGHT. OUTLOOK... SUNDAY...VFR. MONDAY AND TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW SHOWERS AND THUNDERSTORMS. WEDNESDAY...MVFR WITH SCATTERED SHOWERS AND THUNDERSTORMS. && .MARINE... A COLD FRONT WILL MOVE ACROSS THE WATERS THROUGH MID-MORNING... SETTING UP A MODEST SOUTHWESTERLY FLOW TODAY WHICH IS EXPECTED TO REMAIN BELOW SMALL CRAFT CRITERIA. FROM TONIGHT THROUGH EARLY NEXT WEEK EXPECT GENERALLY LIGHT WINDS AS WEAK HIGH PRESSURE BUILDS ACROSS THE REGION. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL NEAR TERM...APFFEL/HITCHCOCK SHORT TERM...THOMAS LONG TERM...THOMAS AVIATION...APFFEL MARINE...APFFEL
Hazardous weather outlook, May 10, 4:43 AM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 443 AM EDT SAT MAY 10 2014 NYZ001>008-010>014-019>021-085-110845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 443 AM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-110845- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 443 AM EDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:04 PM EDT | Special Weather Statement | BUF | Jefferson | 56 min |
| May 9, 8:09 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 51 min |
| May 9, 8:36 PM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| May 9, 8:41 PM EDT | Special Marine Warning | BUF | 2 hr |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.